Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 17, NWS Goodland, KS

April 3, 200911 counties in Kansas; Cheyenne County, Colorado

NWS Goodland, KS issued this wind advisory at Apr 3, 2009, 3:59 PM CDT for 11 counties in Kansas; Cheyenne County, Colorado. It took effect at Apr 4, 2009, 1:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 3:59 PM CDT (20:59 UTC)
In effect from
Apr 4, 2009, 1:00 PM CDT
Expired
Apr 5, 2009, 3:58 PM CDT
In force
27 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 032059
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT FRI APR 3 2009

...VERY WINDY CONDITIONS SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

.NORTHWEST WINDS WILL OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED ACROSS THE HIGH PLAINS SATURDAY THROUGH SUNDAY
MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA.

COZ092-KSZ016-027>029-041-042-040500-
/O.NEW.KGLD.WI.Y.0017.090404T1800Z-090405T1200Z/
CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
259 PM MDT FRI APR 3 2009 /359 PM CDT FRI APR 3 2009/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ SATURDAY TO
6 AM MDT /7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ SATURDAY
TO 6 AM MDT /7 AM CDT/ SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT THAT WILL
SWEEP THROUGH THE TRI-STATE AREA SATURDAY. WINDS SPEEDS OF 30 TO
40 MPH WITH GUSTS TO AROUND 55 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BURTIS
8 follow-up statements
000 
WWUS73 KGLD 032102 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED GRAMMAR
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT FRI APR 3 2009

...VERY WINDY CONDITIONS SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

.NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE 
EXPECTED ACROSS THE HIGH PLAINS SATURDAY AFTERNOON THROUGH SUNDAY 
MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA.

COZ092-KSZ016-027>029-041-042-040500-
/O.NEW.KGLD.WI.Y.0017.090404T1800Z-090405T1200Z/
CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
259 PM MDT FRI APR 3 2009 /359 PM CDT FRI APR 3 2009/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ SATURDAY TO
6 AM MDT /7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ SATURDAY
TO 6 AM MDT /7 AM CDT/ SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT THAT WILL
SWEEP THROUGH THE TRI-STATE AREA SATURDAY. WIND SPEEDS OF 30 TO
40 MPH WITH GUSTS TO AROUND 55 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BURTIS
000 
WWUS73 KGLD 041102
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
502 AM MDT SAT APR 4 2009

KSZ003-004-013>015-041900-
/O.EXA.KGLD.WI.Y.0017.090404T1800Z-090405T1200Z/
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE
502 AM MDT SAT APR 4 2009 /602 AM CDT SAT APR 4 2009/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM
MDT /7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
6 AM MDT /7 AM CDT/ SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A COLD
FRONT THAT WILL SWEEP THROUGH THE TRI-STATE AREA TODAY. WIND
SPEEDS AROUND 35 MPH WITH GUSTS TO 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ016-027>029-041-042-041900-
/O.CON.KGLD.WI.Y.0017.090404T1800Z-090405T1200Z/
CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
502 AM MDT SAT APR 4 2009 /602 AM CDT SAT APR 4 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 6 AM MDT /7 AM CDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 6 AM MDT /7 AM CDT/ SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT THAT WILL
SWEEP THROUGH THE TRI-STATE AREA SATURDAY. WIND SPEEDS AROUND 35 MPH
WITH GUSTS TO 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 041821
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1221 PM MDT SAT APR 4 2009

KSZ013-042200-
/O.EXT.KGLD.WI.Y.0017.000000T0000Z-090404T2200Z/
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
1221 PM MDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A COLD
FRONT THAT WILL SWEEP THROUGH THE TRI-STATE AREA TODAY. WIND
SPEEDS AROUND 35 MPH WITH GUSTS TO 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ003-004-014>016-027>029-041-042-050230-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI
1221 PM MDT SAT APR 4 2009 /121 PM CDT SAT APR 4 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT THAT WILL
SWEEP THROUGH THE TRI-STATE AREA SATURDAY. WIND SPEEDS AROUND
35 MPH WITH GUSTS TO 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 042152
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT SAT APR 4 2009

KSZ013-042300-
/O.CAN.KGLD.WI.Y.0017.000000T0000Z-090404T2200Z/
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
352 PM MDT SAT APR 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

$$

COZ092-KSZ003-004-014>016-027>029-041-042-050600-
/O.EXT.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI
352 PM MDT SAT APR 4 2009 /452 PM CDT SAT APR 4 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
SUNDAY. 

STRONG NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT THAT WILL
SWEEP THROUGH THE TRI-STATE AREA SATURDAY. WIND SPEEDS AROUND
35 MPH WITH GUSTS TO 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 050049
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT SAT APR 4 2009

KSZ013-051000-
/O.EXA.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
649 PM MDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ003-004-014>016-027>029-041-042-051000-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI
649 PM MDT SAT APR 4 2009 /749 PM CDT SAT APR 4 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
SUNDAY. 

NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH WILL SPREAD
ACROSS THE AREA THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BULLER
000 
WWUS73 KGLD 050820
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
220 AM MDT SUN APR 5 2009

KSZ003-004-013>016-051800-
/O.CAN.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/
/O.NEW.KGLD.WI.Y.0018.090405T1500Z-090405T2100Z/
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY
220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON. 

NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ091-KSZ001-002-NEZ079>081-051800-
/O.NEW.KGLD.WI.Y.0018.090405T1500Z-090405T2100Z/
KIT CARSON-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD...
BENKELMAN...TRENTON...MCCOOK
220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON. 

NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ027>029-041-042-051800-
/O.EXT.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON. 

NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 051730
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MDT SUN APR 5 2009

COZ091-KSZ001>004-013>016-NEZ079>081-052100-
/O.CON.KGLD.WI.Y.0018.000000T0000Z-090405T2100Z/
KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
BENKELMAN...TRENTON...MCCOOK
1130 AM MDT SUN APR 5 2009 /1230 PM CDT SUN APR 5 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON. 

NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ027>029-041-042-052100-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
1130 AM MDT SUN APR 5 2009 /1230 PM CDT SUN APR 5 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON. 

NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 052058
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MDT SUN APR 5 2009


COZ091-KSZ001>004-013>016-NEZ079>081-052200-
/O.CAN.KGLD.WI.Y.0018.000000T0000Z-090405T2100Z/
KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
BENKELMAN...TRENTON...MCCOOK
258 PM MDT SUN APR 5 2009 /358 PM CDT SUN APR 5 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 



$$

COZ092-KSZ027>029-041-042-052200-
/O.CAN.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
258 PM MDT SUN APR 5 2009 /358 PM CDT SUN APR 5 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:20 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 3, 12:20 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1120 AM MDT FRI APR 3 2009

.SYNOPSIS...
216 AM MDT FRI APR 3 2009

ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED QUASI-
ZONAL MID/UPPER FLOW OVER THE CENTRAL HIGH PLAINS IN ADVANCE OF A
DEEPENING MID/UPPER TROUGH OVER THE INTERMOUNTAIN WEST/GREAT BASIN
REGION.

FOLTZ
&&

.DISCUSSION...
216 AM MDT FRI APR 3 2009

FOCUS CONTINUES TO BE ON THE HEADACHE MAKER SET TO IMPACT THE TRI-
STATE REGION LATE TONIGHT CONTINUING THROUGH EARLY SUNDAY.

QUIET BEFORE THE STORM OVER THE AREA TODAY WITH AFTERNOON TEMPS
REACHING INTO THE MID 60S. ONLY FLY IN THE OINTMENT WILL BE BREEZY
SOUTHERLY WINDS. REAL FUN BEGINS LATE TONIGHT AS THE AFOREMENTIONED
MID/UPPER TROUGH EJECTS OUT OF THE DESERT SOUTHWEST AND INTO THE
CENTRAL PLAINS. DETERMINISTIC GUIDANCE CONTINUES TO BE IN
REASONABLE SPATIAL AND TEMPORAL AGREEMENT. PREPONDERANCE OF
GUIDANCE HAS SLOWED THE SYSTEM DOWN BY ABOUT 6 HOURS SO DROPPED
LOW SLIGHT CHANCE POPS WE HAD GOING OVER EASTERN COLORADO THIS
AFTERNOON AND TRENDED OVERNIGHT POPS DOWN A BIT AS WELL. NAM/GFS
BUFKIT VERTICAL PROFILES CONTINUE TO INDICATE 200 J/KG ELEVATED
CAPE SO INSERTED ISOLATED THUNDER MENTION THROUGH 12Z SATURDAY.

BY 15Z SATURDAY...SHOULD BEGIN TO SEE TRANSITION TO SNOW OVER NORTHEAST
COLORADO WITH RAPIDLY INCREASING NORTHERLY WINDS. HAVE GONE AHEAD
AND HOISTED A WINTER STORM WARNING FOR YUMA COUNTY BEGINNING AT
15Z AND THE NEBRASKA ZONES STARTING AT 18Z. WINTER WEATHER
ADVISORY NOW IN PLACE GENERALLY ALONG AND NORTH OF HIGHWAY 40 WITH
THE EXCEPTION OF GOVE AND GRAHAM COUNTIES. STARTED THIS AT 15Z
OVER EASTERN COLORADO WITH THE REMAINING AREAS STARTING AT 18Z.

NAM/GFS 295-305K ISENTROPIC SURFACES CONTINUE TO ADVERTISE STRONG
FORCING FOR ASCENT SITUATED PRIMARILY OVER SOUTHWEST NEBRASKA AND
NORTHEAST COLORADO SATURDAY AFTERNOON THROUGH EARLY SUNDAY. KEY TO
HEAVIEST BAND OF SNOW WILL BE LOCATION OF THE DEFORMATION ZONE.
SLIGHT PLACEMENT DIFFERENCE EXIST BETWEEN THE NCEP GUIDANCE AND
THE 03/00Z UKMET WHICH HAS THE H7 LOW FURTHER SOUTH. IF THIS SOLUTION
VERIFIES...WOULD LIKELY NEED TO UPGRADE CURRENT WW.Y TO A WS.W.

AM CONCERNED ABOUT POTENTIAL FOR NEAR BLIZZARD CONDITIONS OVER THE
AREA CURRENTLY COVERED BY THE WS.W. GFS/NAM BUFKIT PROFILES INDICATE
LIKELIHOOD OF TAPPING INTO 45+ MPH WINDS LATE SATURDAY AFTERNOON
AND THROUGH MUCH OF SATURDAY NIGHT. WILL NEED TO MONITOR THIS
CLOSELY AS UPGRADE TO BLIZZARD WARNING MIGHT BECOME NECESSARY.

SYSTEM BEGINS TO WIND DOWN BY MID-DAY SUNDAY. MOST PRECIP SHOULD
BE EAST OF THE FORECAST AREA BY 12Z BUT TIGHT SURFACE PRESSURE
GRADIENT WILL ALLOW FOR CONTINUATION OF STRONG NORTHERLY WINDS
WHICH IS WHY I OPTED TO MAINTAIN THE WS.W THROUGH 18Z.

MID/UPPER RIDGE BEGINS TO BUILD OVER THE DESERT SOUTHWEST ON SUNDAY
WITH SUBSIDENT NORTHWEST FLOW ALOFT OVER THE CWA. HAVE MAINTAINED
MAX TEMPS WELL BELOW GUIDANCE ON SUNDAY GIVEN ANTICIPATED SNOW
COVER OVER THE NORTHERN HALF OF THE CWA. RIDGE CONTINUES TO AMPLIFY
ON MONDAY ALLOWING TEMPS TO MODERATE TO SOME EXTENT...ESPECIALLY
OVER THE WESTERN HALF OF THE CWA.

NO CHANGES MADE BEYOND MONDAY NIGHT.

FOLTZ
&&

.AVIATION...
1120 AM MDT FRI APR 3 2009

FOR THE 18Z TAFS AT KGLD AND KMCK...GUSTY SOUTH WINDS OF 20 TO
30KTS WITH HIGHER GUSTS WILL CONTINUE THROUGH THE AFTERNOON AHEAD
OF A LOW PRESSURE SYSTEM IN EAST CENTRAL/NORTHEAST COLORADO. WINDS
WILL BACK TO THE EAST TONIGHT AS THE LOW MOVES TOWARD SOUTHWEST
KANSAS WITH A SHIFT TO THE WEST/NORTHWEST AT KGLD BETWEEN 12Z-15Z
AS THE LOW CONTINUES EAST. SPEEDS AT KGLD WILL INCREASE DURING THE
WIND SHIFT WITH SPEEDS OF 20G30KTS...HIGHEST BY 18Z.

MAY SEE SOME ISOLTD -TSRA AT KGLD BETWEEN 22Z-03Z WITH A GENERAL
MOTION QUICKLY TO THE NORTHEAST. FEEL THAT THEY WILL BE TOO FAR
AWAY FROM THE TERMINAL TO INCLUDE A VCTS AT THIS POINT.
OTHERWISE...IFR CIGS EXPECTED TO MOVE INTO THE KGLD AREA BETWEEN
13Z-18Z ON THE BACKSIDE OF SURFACE LOW AS SATURATED BOUNDARY LAYER
MOISTURE MOVES IN. AT KMCK AM EXPECTING IFR CIGS BY 11Z OR SO. NOT
REAL EXCITED ABOUT PRECIPITATION AT EITHER SITE AS MOISTURE IS
SHALLOW THROUGH 18Z. COULD SEE SOME DRIZZLE GIVEN THE SATURATED
BOUNDARY LAYER AND MODEST WINDS SO HAVE INCLUDED IT IN BOTH TAFS.

07

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM NOON MDT /1 PM CDT/ SATURDAY TO
     NOON MDT /1 PM CDT/ SUNDAY FOR KSZ001>004-013>015-027-028.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ004-015-016-028-
     029-042.

NE...WINTER STORM WARNING FROM NOON MDT /1 PM CDT/ SATURDAY TO NOON
     MDT /1 PM CDT/ SUNDAY FOR NEZ079>081.

CO...WINTER WEATHER ADVISORY FROM 9 AM SATURDAY TO NOON MDT SUNDAY
     FOR COZ091-092.

     WINTER STORM WARNING FROM 9 AM SATURDAY TO NOON MDT SUNDAY FOR
     COZ090.

&&
Hazardous weather outlook, Apr 3, 11:50 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT FRI APR 3 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1050 AM MDT FRI APR 3 2009 /1150 AM CDT FRI APR 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT FOR AREAS GENERALLY
ALONG AND EAST OF A LEOTI TO NORTON KANSAS LINE. SUSTAINED SOUTH
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL BE COMMON.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON ALONG AND NORTH OF INTERSTATE 70...WEST OF HIGHWAY 27 AS
LOW PRESSURE AND INCREASING MOISTURE AND INSTABILITY LIFTS INTO
NORTHEAST COLORADO. SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE LATE THIS EVENING AND TONIGHT AS A TROUGH
OF LOW PRESSURE BEGINS TO EJECT OUT OF THE FOUR CORNERS REGION. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE TROUGH OF LOW PRESSURE MOVES EAST AND INTENSIFIES...RAIN
WILL CHANGE OVER TO SNOW ACROSS EASTERN COLORADO SATURDAY MORNING
AND ACROSS MUCH OF THE REST OF THE AREA BY MID-DAY SATURDAY.
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50
MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. VISIBILITIES COULD DROP
TO BELOW ONE-HALF MILE AT TIMES THROUGH EARLY SUNDAY MORNING
ALONG AND NORTH OF HIGHWAY 40. 4 TO 7 INCHES OF SNOW ARE POSSIBLE
OVER NORTHEAST COLORADO AND SOUTHWEST NEBRASKA WITH 2 TO 5 INCHES
OVER NORTHWEST KANSAS AND EAST-CENTRAL COLORADO.

ANOTHER STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY NIGHT
INTO THURSDAY BRINGING A CHANCE FOR PRECIPITATION BACK TO THE
REGION. ACCUMULATING SNOWFALL APPEARS POSSIBLE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:10 AM CDTWinter Weather AdvisoryGLDCheyenne, Decatur, Logan, Norton, Rawlins, Sheridan and 3 more38 hr
Apr 3, 11:45 AM CDTWind AdvisoryGLDGove, Graham, Logan, Norton, Sheridan, Wichita4 hr
Apr 3, 3:10 AM CDTWinter Storm WarningGLDYuma38 hr

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.